Please answer, need new hiv regimine
Sep 3, 2013
Hi, I have been on complera and it makes me feel very suicidal, i have a history of schizophrenia, i didnt notice any depression when i was on norvir truvada reyataz but we switched from that to complera because of my kidneys, I was going to ask the doctor about issentress reyataz and viramune, is this a legit combination? also which combonation is less likely in your opinion to cause depression? i dont think im resistant to anything so i think i can take any regimen, im undetectable 800t-cells but my depression is severe.
Response from Dr. Young
Hello and thanks for posting.
First, while at least one study shows that tenofovir + boosted atazanvir is associated with higher rates of kidney injury, if kidney injury was really problematic, I would have been reluctant to switch you to Complera (tenfovir/FTC/rilpivirine), as the continuation of tenofovir may not have aleviated the problem.
While mood and psychological side effects are uncommon with Complera, some have reported this complication.
Typically, when switching to different regimens, we'd try to stay within the 2 NRTIs (nukes) with a "third agent" (yours have been ritonavir/atazanavir and rilpivirine). Based on this, it would be reasonable to consider staying with the NRTIs, perhaps switching from tenofovir to abacavir- the alternative NRTI in US treatment guidelines- perhaps as the fixed dose combination Epzicom/Kivexa)- to avoid kidney injury. As for alternative third medications, you could consider using a different PI (darunavir/Prezista) or an integrase inhibitor (such as raltegravir/Isentress or the new medication, dolutegravir/Tivicay). None of these are associated with depression side effects.
I'd probably recommend one of these switches, rather than the untested combination that you've listed.
I hope that's helpful, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Chills After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Dizziness After Getting A Tattoo Worried I Have HIV
- Flu Symptoms After Anal Sex Without Condom Does It Mean I Have HIV
- Itchy Rash After Blood Splash Sign Of HIV AIDS
- Red Spots After Masturbation Worried I Have HIV
- Tingling In Feet After Anal Sex Condom Broke Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.